Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 58, NWS Milwaukee, WI

July 3, 2001Dodge County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 3, 2001, 10:01 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 3, 2001, 10:01 PM CDT (03:01 UTC)
Expired
Jul 3, 2001, 10:30 PM CDT
In force
29 min
Issued by
NWS Milwaukee, WI
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dodge County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 52 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2001-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2001-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WUUS53 KMKX 040302
SVRMKE
WIC027-131-040330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT TUE JUL 3 2001

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 1030 PM CDT

* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF IRON RIDGE...OR ABOUT 7 MILES
  NORTH OF HARTFORD...MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTFORD AT 1010 PM CDT.
  SLINGER AT 1015 PM CDT.

IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR
DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. SEEK SHELTER IMMEDIATELY

LAT...LON 4354 8842 4340 8857 4320 8824 4336 8807

HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 5:55 PM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jul 3, 5:55 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
555 PM CDT TUE JUL 3 2001

FORECAST FOCUS ON CURRENT PRECIPITATION TRENDS.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE PAST FEW HOURS
OVER THE CWA. THESE STORMS ARE OCCURRING AHEAD OF AN APPORACHING
TROUGH OF LOW PRESSURE EXTENDING FROM NORTH CENTRAL WISCONSIN TO
CENTRAL IOWA. THE STORMS ARE OCCURING IN A RIDGE OF CAPES FROM 1500
TO 2500 J/KG...LIFTED INDICES OF -4 TO -6...AS WELL AS GOOD SURFACE
MOISTURE FLUX CONVERGENCE FROM THE LAPS MODEL. DEW POINTS IN THE
AREA ARE HELPING WITH VALUES RANGING FROM THE MID 60S TO 70 DEGREES.

NEW MESOETA PREDICTS THAT THIS RIDGE OF HIGH INSTABILITY EMINATING
FROM CENTRAL IOWA WILL LINGER OVER SOUTHERN WISCONSIN THOUGH THE
NIGHTTIME HOURS. HOWEVER THE STORMS MAY BE HARD PRESSED TO CONTINUE
WITH THE LOSS OF HEATING AND THE FACT THAT THE BEST INSTABILITIES
WILL REMAIN TO OUR SOUTHWEST. FOR THE TIME BEING WILL ONLY MENTION
EVENING WORDING FOR PRECIPITATION AND WAIT TO SEE IF THE STORMS DIE
OUT AFTER THE SUN SETS.

.MKX...NONE.

KURIMSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:21 PM CDTSevere Thunderstorm WarningMKXLafayette24 min
Jul 3, 9:35 PM CDTSevere Thunderstorm WarningMKXDodge, Washington25 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.